MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC METRX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC SOFAMOR DANEK USA, INC METRX; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 9569566
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) is exempt.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from a healthcare provider via a manufacturer representative regarding a patient with pre-operative diagnosis of herniated disc l3 and l4.It was reported that the pituitary break.There were no complications associated with this event.Procedure used is microdissectomy.During a herniated disc procedure, the tip of the forceps broke.Fragment remained inside the disc.It was not possible to remove the fragment.
 
Additional Manufacturer Narrative
Product analysis: optical examination identified that the lower arm is sheared at the locking pin and the lower jaw is missing.The location and amount of force required in order to induce fracture of the shaft is consistent with overload.H6: fdm and fdr codes updated as per new information.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
METRX
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key10498895
Report Number1030489-2020-01199
Device Sequence Number2961519
Product Code LXH
UDI-Device Identifier00885074451213
UDI-Public00885074451213
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9569566
Device Catalogue Number9569566
Device Lot NumberGZ18A013
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Initial Date Received by Manufacturer 08/18/2020
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date09/07/2020
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;